MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80186
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left external iliac vein, the pta balloon allegedly ruptured at 6atm during the third inflation attempt.It was further reported that balloon got stuck inside the sheath during retraction.Upon removing the balloon and sheath together as one unit, a partial segment of the balloon catheter allegedly detached but was successfully removed from the patient.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation in the user's introducer sheath.A visual inspection found a complete break at the proximal balloon weld joint.The inner guidewire lumen was noted to be stretched throughout, and the balloon material was noted to be prolapsed over the distal tip.Additionally, the user's introducer sheath tip was noted to be flared and damaged, indicating retraction issues.Therefore, based on the proximal weld break the investigation is confirmed for a break.The investigation is unconfirmed for the reported detachment.It is likely the user perceived the break as a detachment.Additionally, based on the damage to the sheath and the condition to the balloon and guidewire lumen, the investigation is confirmed for retraction issues.The investigation is inconclusive for the reported rupture as the device was unable to be functionally tested.It is possible that a balloon rupture could lead to retraction issues through the sheath and subsequent balloon weld break.However, the definitive root cause for the reported or identified issues could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: g4.H11: g5, h3, h6 (results 1, conclusion 1) (trending device code: removed 2907) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8047853
Report Number2020394-2018-01990
Device Sequence Number16595902
Product Code LIT
UDI-Device Identifier00801741060892
UDI-Public(01)00801741060892
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model NumberATG80186
Device Catalogue NumberATG80186
Device Lot Number93TC0139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight87